Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Diarrhea Side Effect Last With Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Atripla for graveyard shift workers (ATRIPLA SIDE EFFECTS)

Hello, I work a 12hr overnight shift and was placed on Atripla. I have been on this regiment for only 5 days now and take it during the mornings before bedtime. I still have dizziness, and fatigue, after having 5 - 6hrs of sleep and also during the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Since this is a one pill once per day regimen, you can try adjusting the time you take Atripla to see if this mitigates the side effects. Many people have similar complaints when starting an efavirenz-based regimen. (Efavirenz is one of the... Read more »

New to Atripla (ATRIPLA SIDE EFFECTS, 2010)

Hi Dr. BobI was diagnosed with HIV back in 2004 and just started taking Atripla about a month ago. I am adjusting to the side effects, but the two main ones that are not really improving are weird bouts of depression that come and go during the day...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Shaunn,Since this is your first regimen, chances are there are a number of other very good treatment regimen options for you. (A resistance test would be helpful in selecting antiretrovirals to be included in your regimen.) Almost all... Read more »

Atripla - Long Term Side Effects

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?I have been on atripla for 2 years and had no problems, except since starting i have put on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in... Read more »

Atripla: Long Term Side Effects?

Hi Dr. Henry. I am not currently taking Atripla; however, my HIV specialist says that it'll probably be his first choice for me once I begin taking meds. I have a friend who has been taking Atripla for about a year, and he says that use of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Compared to other HIV drug combinations, Atripla would rank low on the scale of diabetes risk with 1% or less of pxs starting it developing diabetes directly attributable to Atripla. Sometimes the general weight gain seen when starting any effective... Read more »
Connect With Others

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Atripla- Rash/Side Effect

Posted by RL9141, 4 Replies
Yesterday (saturday) made one week of being on Atripla. I started breaking out all over my body. It looks like chicken pox, small red dots all over my body. I've taken some Bendryl. This morning (Sunday) it is worse. It's covered more of my body and... Read more »

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »

Question about Atripla side effects.

Posted by Rochambeau, 4 Replies
I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. ... Read more »